CSN Login
Members Online: 5

Decadron Side Effects

RAB73
Posts: 27
Joined: Oct 2011

Hello,

Has anyone had any major irritability or anger issues while on Decadron? My partner has gone through 5 cycles of ABVD with one more to go (for Stage 2A Hodgkins). He gets decadron as a pre-med infusion before each chemo. He was also taking decadron orally for a couple days after chemo, but stopped (with his onc's approval) a couple of treatments ago due to weight gain and extreme hunger side effects. However, over the last month or so, his irritability and anger have increased. I know he is not feeling well and is fatigued from the chemo, but could decadron be causing him to be more angry? What are your experiences with this drug? Are the effects cumulative? How long does it take for the side effects to go away?

catwink22's picture
catwink22
Posts: 239
Joined: Sep 2009

Hi Rab,
I get Decadron infusion with my Rituxan treatments. I only have the infusions once a week, for 4 weeks, every six months, and by the end of the 4th treatment I am definitely more irritable, so I would say it is cumulative. (I've received confirmation of this from my loved ones lol.) Everyone reacts differently and I don't know what amounts either of us are getting, but I notice it does dissipate after about a week of stopping the treatment. I'm not getting chemo and I'm sure that increases the irritability with not feeling well on top of it. After the 2nd treatment I am more aware of when my irritability might start and I warn people and try to avoid stressful situations which seems to really trigger it, easier said than done when everything seems stressful, but it does pass. 5 down, 1 to go you're so close! Hang in there! Wish you and your partner the best!
Cat

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network